MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-90/I16-30
Medical Device Problem Codes Off-Label Use (1494); Device-Device Incompatibility (2919); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 01/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak (aortic) with component separation, aneurysm enlargement, and secondary endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.Endologix was unable to identify the contributing factors due to the lack of comparative medical images.However, this is an off-label case (concomitant use with products outside the instructions for use).The device used was non-endologix in the right common iliac artery and left common iliac artery.The final patient status was reported as being stable post-secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 h3 other text: device remains implanted.
 
Event or Problem Description
The patient was treated on (b)(6) 2019, with an endovascular aneurysm repair (evar) to address an abdominal aortic aneurysm and a right common iliac artery aneurysm (rciaa).A non-endologix stent was implanted in the left common iliac artery, followed by a non-endologix excluder leg to repair the rciaa.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per the ifu.An afx2 bifurcated stent graft was implanted via the left femoral approach; however, an attempt to insert the afx sheath through its limb failed due to interference with the non-endologix excluder leg.As a result, the right femoral approach was utilized, and an afx vela suprarenal stent was implanted below the renal arteries.The procedure was completed without an endoleak.On (b)(6) 2025, an increase in aneurysm diameter was detected.A computed tomography (ct) scan revealed a disconnection between the afx2 bifurcated stent graft and the afx vela suprarenal.On (b)(6) 2025, an additional afx vela infrarenal was implanted one segment below the proximal edge of the existing afx vela suprarenal.The procedure was completed after ensuring that there was no endoleak.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak (aortic) with component separation, aneurysm enlargement, and secondary endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.Endologix was unable to identify the contributing factors due to the lack of comparative medical images.However, this is an off-label case (concomitant use with products outside the instructions for use).The device used was non-endologix in the right common iliac artery and left common iliac artery.The final patient status was reported as being stable post-secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key21414005
Report Number3011063223-2025-00017
Device Sequence Number8214529
Product Code MIH
UDI-Device Identifier00818009014863
UDI-Public(01)00818009014863(17)200307
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 02/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2020
Device Model NumberBEA25-90/I16-30
Device Lot Number2227139-019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2025
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(NON-ENDOLOGIX) GORE EXCLUDER LEG.; (NON-ENDOLOGIX) STENT BXA083901J.; AFX VELA SUPRARENAL LOT# 2247212-002.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown